# SDR CA980908005

- Difficulty date: August 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Grumav G21A
- Engine: Pwa R985AN14B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 3508
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REMOVAL OF NR 5 CYLINDER, DUE TO LOW COMPRESSION, REVEALED A CIRCUMFERENTIAL CRACK IN THE FORWARD FACE OF THE FORWARD CRANKCASE HALF.  NUMEROUS CRYSTALLINE STRUCTURED CHIPS WERE FOUND IN THE MAIN OIL SCREEN. THE AMOUNT OF MATERIAL WAS NOT UNUSUAL, BUT THE TYPE OF MATERIAL WAS.  THE ENGINE HAD DEVELOPED AN OIL LEAK THAT WAS TRACED TO THE CRACK IN THE FORWARD CASE. THE CRACK WAS EXTENSIVE ENOUGH TO CONSIDER ENGINE FAILURE IMMINENT.
